MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 C/R ART TR SZ5-6 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 C/R ART TR SZ5-6 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the poly is chipped and worn.Fault in device was noticed during set up or inspection.Procedure was performed with a smith and nephew backup device.No delay was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.The visual inspection confirms the device has multiple burrs, deep gouges, scratches and there is a crack in the plastic.There is signs of discoloration as well.This device shows significant signs of wear/usage.This device was manufactured in 2004.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 C/R ART TR SZ5-6 11MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10312221
Report Number1020279-2020-03432
Device Sequence Number2234899
Product Code LXH
UDI-Device Identifier03596010212146
UDI-Public03596010212146
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2014
Device Model Number71430502
Device Catalogue Number71430502
Device Lot Number04DM02956
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1